I have a 12 year old son who was diagnosed with hypothyrodism 2 years ago. He had been complaining of being tired for a long time and finally the pediatrician did a some blood work and Hypothryodism was determined. He is currently on 25mcg of synthroid. He is more tired than ever. Dark Circles under his eyes and he looks like he hasn't slept in days. He has indicatd he can't take being this tired anymore. We are not sure where to go from here. His blood work levels for TH come back as normal on the level of thryoid medication he is on.
Would see a pediatric endocrinologist to make sure that his treatment is on target.
Dark circles can sometimes be due to allergies.
With normal TSH, there may be something else causing the fatigue - depending on severity, a university based second opinion (not necessarily on thyroid, but general evaluation) may be appropriate.
Could be the medicine - I have been on several since being diagnosed in 1991 - and it took a few years to figure out the problem.
Synthroid makes me tired - the pharmacies will try to change patients to a generic in order to make more money. I am on Levoxyl, and when I take it properly feel pretty good.
You have to check the medicine every time you get a refill - they won't tell you they changed it.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.